MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately four years post initial left side tka, the 42 y/o male complained of pain.Patient had loose femur.Patient was not revised to exactech devices due to recall surgeon used competitor.There was no breakage of a device.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos received.The device is not available for evaluation due to recall hospital will not release.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of an insufficient bond between the femoral component and the bone, patient-related conditions, or a combination of the two, which led to aseptic (non-infected) femoral loosening.However, this cannot be confirmed as the devices were not available for evaluation.The most probable root cause associated with the reported event of ¿loosening - femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Additional Manufacturer Narrative
The revision reported was likely the result of an insufficient bond between the femoral component and the bone, patient-related conditions, or a combination of the two, which led to aseptic (non-infected) femoral loosening.However, this cannot be confirmed as the devices were not available for evaluation.The most probable root cause associated with the reported event of ¿loosening - femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, e, g.The revision reported was likely the result of an insufficient bond between the femoral component and bone interface which led to aseptic (non-infected loosening).A secondary finding is damage along the articulating surface of the patella.However, the loosening and nature of the patellar damage (in-vivo or removal) cannot be confirmed because the devices were not returned for evaluation and pre-revision radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15754571
Report Number1038671-2022-01423
Device Sequence Number19562760
Product Code JWH
UDI-Device Identifier10885862314444
UDI-Public10885862314444
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM LEFT SZ 3.5
Device Catalogue Number02-020-11-0235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer02/23/2023
02/23/2023
07/14/2025
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date03/15/2023
04/16/2024
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED PATELLA 29M 3 PEG IMPLANT; LOGIC STEM EXT 14MM X 25MM; TIBIAL STEM EXT. SCREW; TRULIANT TIB IMP PS INSERT SZ 3.5 11MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale